Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 5, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Feb 13, 2008, 1:06 AM EST for Broward County, Palm Beach County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 13, 2008, 1:06 AM EST (06:06 UTC)
- Expired
- Feb 13, 2008, 1:30 AM EST
- In force
- 24 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
Counties Broward County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 101 km from the middle of the area, began a volume at 06:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 12, 10:20 PM EST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 6.1 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 810 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMFL 130606
SVRMFL
FLC011-099-130630-
/O.NEW.KMFL.SV.W.0005.080213T0606Z-080213T0630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
106 AM EST WED FEB 13 2008
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BROWARD COUNTY IN SOUTH FLORIDA.
EASTERN PALM BEACH COUNTY IN SOUTH FLORIDA.
* UNTIL 130 AM EST
* AT 101 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM PALM BEACH GARDENS TO INTERSECTION ALLIGATOR ALLEY AND MIAMI
CANAL...AND MOVING EAST AT 40 MPH.
* THE LINE OF STORMS WILL AFFECT...
MILE MARKER 30 ON ALLIGATOR ALLEY BY 105 AM EST.
EAST TOLL GATE ON ALLIGATOR ALLEY BY 110 AM EST.
BOYNTON BEACH BY 120 AM EST.
AND SURROUNDING COMMUNITIES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EST WEDNESDAY MORNING
FOR SOUTHERN FLORIDA.
LAT...LON 2609 8039 2609 8076 2698 8011 2697 8010
2695 8009 2695 8010 2695 8009 2646 8007
TIME...MOT...LOC 0606Z 287DEG 35KT 2682 8003 2610 8055
$$
GRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 12, 7:40 PM EST, 5 hours 26 minutes earlier.
Area forecast discussion, Feb 12, 7:40 PM EST, 5 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
740 PM EST TUE FEB 12 2008
.UPDATE...
...TORNADO WATCH IN EFFECT FOR ALL OF SOUTH FLORIDA UNTIL 11 PM EST...
SENT A QUICK UPDATE TO THE FORECAST FOR THE OVERNIGHT HOURS BUT
NOT MUCH WAS CHANGED OTHER THAN TO REFLECT CURRENT TRENDS.
NOW CONCERNING THE SEVERE WEATHER POTENTIAL THIS EVENING...LATEST
RADAR IMAGERY SHOWS 2 VERY STRONG, SUSTAINED SUPERCELLS 50 TO 60
MILES OFFSHORE THE SOUTHWEST FLORIDA COAST MOVING SLOWLY EAST TO
EAST NORTHEAST WITHIN A BAND OF CONVECTIVE RAINFALL...AND OTHER
SCATTERED HEAVY CONVECTIVE SHOWERS AND ISOLATED THUNDERSTORMS.
THIS BAND WAS MOVING ONSHORE ALONG THE SOUTHWEST FLORIDA COAST AS
THE OVERALL BAND MOVES SLIGHT EAST SOUTHEAST TOWARDS HIGHER
INSTABILITY. LATEST ANALYSIS/GUIDANCE SHOWS THAT THESE STORMS
WERE BEING SUSTAINED WITHIN THE INSTABILITY AXIS EXTENDING FROM
THE EAST CENTRAL GULF INTO THE FLORIDA STRAITS...WHERE CAPES AS
HIGH AS 3000 J/KG WERE BEING OBSERVED...AND ON THE TAIL END OF THE
LEAD SUBTROPICAL SHORTWAVE TROUGH MOVING THROUGH THE EASTERN GULF.
THE GREATEST THREAT FOR ANY SEVERE WEATHER/ATTENDANT ISOLATED
TORNADO THREAT SHOULD BE BETWEEN NOW AND MIDNIGHT OR SHORTLY
THEREAFTER...AS MODEL GUIDANCE INCLUDING LOCAL WRF RUN AND 40KM
RUC SUGGEST THE SHORTWAVE WILL BEGIN MOVING NORTH OF THE REGION
DURING THIS TIME AND WILL INDUCE A SURGE OF THE WEAK SURFACE WARM
FRONT/BAROCLINIC ZONE NORTH THROUGH THE REGION...WITH MID-LEVEL DRY
PUNCH MOVING TOWARDS THE SOUTH FLORIDA PENINSULA. IN
ADDITION...MODEL DIAGNOSED UPPER LEVEL DIVERGENCE WILL BE HIGHEST
IN THIS TIME PERIOD. LOW LEVEL HELICITIES CONTINUE OVER 100 M2/S2
WITH BACKED SE SURFACE FLOW...HOWEVER INSTABILITY OVER LAND IS
MUCH LESS THAN OVER THE WATER WITH CAPES GENERALLY LIMITED TO
AROUND 1000 J/KG. 00Z MIAMI UPPER AIR SOUNDING SHOWS AROUND 1100
J/KG SURFACE BASED CAPE WITH 0-3KM HELICITIES CLOSE TO 300 M2/S2.
WITH ALL THAT SAID...IT APPEARS THAT THE GREATEST THREAT FOR
ISOLATED TORNADOES THROUGH THE EARLY MORNING HOURS WILL LIE ACROSS
THE SOUTHERN PART OF THE CWA WHERE THE GREATEST INSTABILITY EXISTS
WITHIN THE LOW LEVEL SHEAR ZONE...BUT THAT DOES NOT MEAN TORNADO
THREAT CANNOT BE RULED OUT FURTHER NORTH NEAR THE LAKE OKEECHOBEE
REGION.
&&
.AVIATION...
MAIN FOCUS FOR CONVECTION DURING FIRST FOUR HOURS OF THIS FORECAST
PERIOD WILL BE ACROSS WESTERN HALF OF PENINSULA...WITH ACTIVITY
MOVING ONSHORE FROM ADJACENT PORTIONS OF SOUTHEAST GULF. THUS...
WILL CARRY PREVAILING VCTS/CB FOR KAPF AND ONLY MENTION VCSH FOR
ATLANTIC COAST TERMINALS. THUNDERSTORM THREAT WILL INCREASE AFTER
13/04Z FOR EAST COAST...AS LOW-LEVEL JET INTENSIFIES IN RESPONSE TO
STRONG CYCLOGENESIS OVER THE LOWER MISSISSIPPI VALLEY...AND WILL
MAINTAIN VCTS/CB FOR ALL TERMINALS THROUGH END OF FORECAST PERIOD.
OTHERWISE...EXPECT BKN VFR CIGS TO PERSIST THROUGH THE PERIOD.
MODERATE SOUTHEAST SURFACE FLOW WILL INCREASE SUBSTANTIALLY WITH
ONSET OF LOW-LEVEL JET LATER TONIGHT...AND WILL INCREASE SUSTAINED
SPEEDS TO 15G25. EVEN STRONGER WIND SPEEDS EXPECTED TOMORROW...AS
FLOW VEERS TO SOUTHWEST IN ADVANCE OF APPROACHING TROUGH. SUSTAINED
SPEEDS AND GUSTS WILL BOTH DIMINISH BY END OF FORECAST PERIOD.
&&
.MARINE...
ONLY CHANGE WAS TO RE-ISSUE THE SCA FOR BISCAYNE BAY THROUGH THE
NIGHT BASED ON CURRENT OBS AND TIGHTENING PRESSURE GRADIENT.
UPDATE: STRASSBERG/DD
&&
.PREV DISCUSSION... /ISSUED 349 PM EST TUE FEB 12 2008/
..TORNADO WATCH IN EFFECT FOR ALL OF SOUTH FLORIDA UNTIL 11 PM EST
THIS EVENING...
SYNOPSIS...A LARGE AMPLITUDE LONG WAVE TROUGH EXTENDING FROM JUST
WEST OF THE G. LAKES S-SW TO NRN MEX WITH A SERIES OF SHORT WAVES
MOVING EAST ARND THE BASE OF THE TROUGH. FIRST SIGNIFICANT S/W
ACROSS E-CENTRAL GULF OF MEX ATTM. ANOTHER MORE VIGOROUS S/W OVR E
TX. ATTM. AT THE SFC...A WARM FRONT MOVING NORTH ACROSS SOUTHERN TIP
OF FL PENINSULA AT THE MOMENT WITH NMRS SHOWERS/ISOLD TSTMS
SPREADING NORTH. COLD FRONT EXTENDING FROM TN SW TO SWRN TX.
SHORT TERM...TONIGHT...LATEST MDLS SHOW WARM FRONT MOVING N TO
CENTRAL FLORIDA BY 00Z WHILE AT THE SAME TIME THE 1ST SHORT WAVE
MOVES THROUGH THE AREA. BOTH GFS AND NAM SHOW VERY GOOD UPR LVL
DIV AHEAD OF THE S/W WITH A STG 850MB INFLOW (30 TO 45 KTS) MAINLY
FROM LAKE OKEE NORTHWARD. THIS SEEMS TO INDICATE THAT NRN PORTION
OF S. FL (COUNTIES SURROUNDING LAKE OKEE) WILL EXPERIENCE MOST OF
WX AS MOST PARAMETERS COINCIDE OVR THAT AREA TONIGHT. THE ONLY FLY
IN THE OINTMENT IS THE ABSENCE OF A SFC FORCING MECHANISM AS THE
WARM FNT WILL ALREADY BE NORTH OF THE AREA. STILL LOW LVL
CONVERGENCE SHOULD BE STRONG ENOUGH TO RESULT IN WIDESPREAD TSTM
ACTIVITY WITH A FEW BECOMING STG.
WEDNESDAY...S/W OVER TX WILL DIG SE PUSHING THE COLD FRONT ANOTHER
ROUND OF STORM WILL AFFECT THE AREA WEDNESDAY BY 18Z. A SQUALL
LINE WILL DEVELOP AHEAD OF THE COLD FNT AND MOVING THROUGH S. FL
WED AFTERNOON. THE QUESTION IS, HOW STRONG THIS SQUALL LINE IS
GOING TO BE WHEN IT MOVES THROUGH THE AREA. MDLS SHOW LOW LVL
WINDS VEERING TO SW AHEAD OF THE LINE DISRUPTING THE INFLOW AND
WEAKENING THE LINE. STILL WILL EXPECT A FEW STORMS TO MAKE IT
THROUGH THE AREA. WITH AN UNIDIRECTIONAL SFC TO 700 MB SHEAR WILL
EXPECT BIGGEST THREAT WITH THESE STORMS TO BE DAMAGING WINDS (40
TO 50 MPH) AT BEST. GFS INDICATES THIS LINE WILL ACTUALLY SLOW
DOWN WITH A FEW SHWRS/TSTMS LINGERING THROUGH THE AFTERNOON. CD
FNT SHOULD MOVE SOUTH OF MIA BY 06Z THU WITH DRYING TREND STARTING
QUICKLY AFTER FROPPA.
LONG TERM...THURSDAY THROUGH SUNDAY...AFTER FROPA WED
NIGHT...DRIER AIR SHOULD FILTER SOUTH TO SOUTH FLORIDA WITH
BASICALLY DRY CONDITIONS THROUGH THE HOLD PERIOD.
AVIATION...CEILINGS OCCASIONALLY AROUND 3 TO 5KFT ARE EXPECTED TO
CONTINUE THROUGH THIS EVENING, WITH BRIEF LOWER CEILINGS IN THE
EVENING AS MOISTURE INCREASES. SHOWER AND THUNDERSTORM COVERAGE IS ALSO
EXPECTED TO INCREASE THIS EVENING AND REMAIN ELEVATED TONIGHT AND INTO
WEDNESDAY. WINDS ARE GENERALLY EXPECTED TO REMAIN EAST TO
SOUTHEAST THROUGH THE REST OF THIS AFTERNOON AND GRADUALLY BECOME MORE
SOUTHERLY OVERNIGHT. SPEEDS ARE EXPECTED TO BE IN THE 12 TO 16 KT
RANGE WITH GUSTS IN THE LOW 20S, HOWEVER WINDS MAY BECOME VARIABLE
AND INCREASE IN SPEED IN AND AROUND STORMS.
MARINE...SFC WNDS WILL INCREASE TONIGHT AND BECOME S-SW AS THE
SFC LOW/FNT OVER SRN PLAINS DEEPENS. SFC WINDS SHOULD VEER TO NW
BEHIND THE COLD FNT AND BRIEFLY REMAIN AT 15 TO 20 KTS WED NIGHT
BEFORE SUBSIDING TO BELOW 15 KTS AFTERWARDS.
FIRE WEATHER...RH VALUES WILL DROP SIGNIFICANTLY BY THU AFTERNOON
AS DRY AIR FILTER SOUTH BEHIND THE FNT. RH COULD HOVER ARND 35
PERCENT FOR A FEW HOURS. RH VALUES WILL RECOVER QUICKLY BY FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 69 81 56 75 / 90 70 30 10
FORT LAUDERDALE 71 81 60 77 / 90 70 30 10
MIAMI 70 82 60 78 / 90 70 30 10
NAPLES 68 77 56 76 / + 70 20 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...TORNADO WATCH 53 IN EFFECT UNTIL 11 PM EST THIS EVENING.
AM...SMALL CRAFT ADVISORY UNTIL 7 PM EST WEDNESDAY FOR
AMZ650-AMZ651- AMZ670-AMZ671.
SMALL CRAFT ADVISORY UNTIL 7 PM EST WEDNESDAY FOR AMZ630.
GM...NONE.
&&
LONG TERM...47/RHG
SHORT TERM/AVIATION...04/ATHazardous weather outlook, Feb 12, 11:14 PM EST, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1114 PM EST TUE FEB 12 2008 FLZ063-066>075-168-172>174-131200- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1114 PM EST TUE FEB 12 2008 ...TORNADO WATCH IN EFFECT FOR ALL OF SOUTH FLORIDA UNTIL 7 AM WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS AND NUMEROUS SHOWERS ARE EXPECTED OVERNIGHT WITH SOME STORMS POSSIBLY BEING STRONG TO SEVERE. WIND GUSTS OF 50 TO NEAR 60 MPH AND HEAVY RAIN WILL BE THE BIGGEST THREATS. RIP CURRENTS: STRONG SOUTHEAST WINDS ALONG THE EAST COAST WILL RESULT IN DANGEROUS RIP CURRENTS AT THE ATLANTIC BEACHES THIS EVENING. TORNADOES: THERE IS SUFFICIENT DYNAMICS AND INSTABILITY TO PRODUCE A SLIGHT CHANCE OF TORNADOES OR WATERSPOUTS THIS EVENING AND TONIGHT. WIND: THE POTENTIAL EXISTS FOR STRONG GUSTY WINDS TO AT LEAST 40 MPH AND POSSIBLY AS HIGH AS 60 MPH OVERNIGHT. HAIL: IF ANY STRONG THUNDERSTORM DOES DEVELOP THERE IS A SLIGHT CHANCE THAT IT MAY PRODUCE DIME SIZE OR SMALLER HAIL. FLOODING: THERE IS THE SLIGHT RISK OF URBAN TYPE FLOODING OVERNIGHT WITH ANY PROLONGED HEAVY RAINFALL OVER ANY GIVEN AREA. WAVES: SEAS IN THE GULF STREAM WILL BE UP TO 8 FEET OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER ROUND OF POTENTIAL STRONG TO SEVERE THUNDERSTORMS COULD IMPACT THE AREA ON WEDNESDAY, AHEAD OF AND ALONG A COLD FRONT EXPECTED TO MOVE ACROSS SOUTH FLORIDA LATE. AT THIS TIME, IT APPEARS THAT THE PRIMARY IMPACTS ON WEDNESDAY WILL BE STRONG WINDS. RESIDENTS AND VISITORS ARE ADVISED TO STAY TUNED TO THE LATEST FORECAST UPDATES ON THIS DEVELOPING WEATHER SITUATION AS SEVERE WEATHER COULD AFFECT THE AREA ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING AND POSSIBLY WEDNESDAY. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Feb 12, 10:37 PM EST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1037 PM EST TUE FEB 12 2008
FLZ067-130430-
INLAND PALM BEACH COUNTY FL-
1037 PM EST TUE FEB 12 2008
...STRONG THUNDERSTORM MOVING ACROSS WESTERN PALM BEACH COUNTY...
AT 1035 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SOUTH BAY...MOVING NORTHEAST AT 30 MPH.
THIS STORM WILL AFFECT...
BELLE GLADE...
PAHOKEE...
CANAL POINT...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.
RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EST WEDNESDAY MORNING
FOR SOUTHERN FLORIDA.
LAT...LON 2658 8069 2670 8078 2671 8077 2669 8074
2672 8073 2676 8075 2678 8074 2677 8072
2675 8071 2676 8070 2681 8070 2687 8063
2696 8061 2696 8050 2674 8029
TIME...MOT...LOC 0337Z 240DEG 30KT 2668 8069
BAXTERSpecial weather statement, Feb 12, 10:47 PM EST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1047 PM EST TUE FEB 12 2008
FLZ066-069-070-130445-
HENDRY FL-COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
1047 PM EST TUE FEB 12 2008
...STRONG THUNDERSTORM MOVING ACROSS MUCH OF WESTERN SOUTH FLORIDA...
AT 1041 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES EAST OF OCHOPEE...MOVING NORTHEAST AT 25
MPH.
OTHER STRONG STORMS WILL AFFECT VARIOUS PARTS OF THE WESTERN HALF OF
SOUTH FLORIDA OVER THE NEXT HOUR.
THIS STORM WILL AFFECT...
NORTH BLOCKS GOLDEN GATE...
ROCK ISLAND...
BIG CYPRESS NATIONAL PRESERVE...
INTERSECTION ALLIGATOR ALLEY AND SR 839...
BIG CYPRESS ACCESS AREAS OFF ALLIGATOR ALLEY...
SUNNILAND...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. LIGHTNING IS THE
NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS
OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EST WEDNESDAY MORNING
FOR SOUTHERN FLORIDA.
LAT...LON 2651 8143 2639 8092 2633 8088 2600 8087
2582 8089 2580 8116 2584 8124 2589 8142
2599 8169 2609 8179
TIME...MOT...LOC 0347Z 215DEG 23KT 2595 8117
GSSpecial weather statement, Feb 12, 10:54 PM EST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1054 PM EST TUE FEB 12 2008 FLZ067-071-130500- INLAND PALM BEACH COUNTY FL-INLAND BROWARD COUNTY FL- 1054 PM EST TUE FEB 12 2008 ...STRONG THUNDERSTORM MOVING ACROSS WESTERN BROWARD AND SOUTHWEST PALM BEACH COUNTIES... AT 1052 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL...MOVING NORTHEAST AT 25 MPH. THIS STORM WILL AFFECT... MILE MARKER 30 ON ALLIGATOR ALLEY... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR TORNADOES. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EST WEDNESDAY MORNING FOR SOUTHERN FLORIDA. LAT...LON 2646 8063 2637 8028 2605 8055 2613 8073 TIME...MOT...LOC 0354Z 206DEG 25KT 2617 8059 BAXTER
Special weather statement, Feb 12, 11:42 PM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1142 PM EST TUE FEB 12 2008 FLZ066-067-070-071-130515- HENDRY FL-INLAND PALM BEACH COUNTY FL-INLAND COLLIER COUNTY FL- INLAND BROWARD COUNTY FL- 1142 PM EST TUE FEB 12 2008 ...STRONG THUNDERSTORM MOVING ACROSS NORTHEAST COLLIER COUNTY... AT 1138 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MILE MARKER 60 ON ALLIGATOR ALLEY...MOVING NORTHEAST AT 35 MPH. THIS STORM WILL AFFECT... BIG CYPRESS SEMINOLE INDIAN RESERVATION... ROTENBERGER WILDLIFE MANAGEMENT AREA... AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR TORNADOES. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EST WEDNESDAY MORNING FOR SOUTHERN FLORIDA. LAT...LON 2643 8088 2635 8072 2612 8099 2617 8107 TIME...MOT...LOC 0442Z 222DEG 30KT 2619 8098 GS
Local storm report, Feb 12, 11:44 PM EST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1144 PM EST TUE FEB 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TORNADO EVERGLADES CITY 25.86N 81.39W
02/12/2008 COLLIER FL EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTED TREES DOWN AND MINOR
STRUCTURAL DAMAGE AT 409 COPELAND N AND 200 RIVERSIDE DR.
POSSIBLE TORNADO BUT PENDING REVISION.
&&
SANTOSLocal storm report, Feb 12, 11:52 PM EST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1152 PM EST TUE FEB 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TORNADO EVERGLADES CITY 25.86N 81.39W
02/12/2008 COLLIER FL EMERGENCY MNGR
BOAT DAMAGE AND TREES DOWN EVERGLADES CITY MARINA.
POSSIBLE TORNADO PER RESIDENT REPORT.
&&
SANTOSThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 7:13 PM EST | Special Weather Statement | MFL | Collier | 32 min |
| Feb 12, 7:25 PM EST | Special Marine Warning | MFL | 2 hr | |
| Feb 12, 7:50 PM EST | Special Weather Statement | MFL | Collier | 55 min |
| Feb 12, 8:03 PM EST | Special Weather Statement | MFL | Collier | 72 min |
| Feb 12, 8:19 PM EST | Severe Thunderstorm Warning | MFL | Collier | 56 min |
| Feb 12, 8:48 PM EST | Special Marine Warning | MFL | 57 min | |
| Feb 12, 9:02 PM EST | Tornado Warning | MFL | Collier | 28 min |
| Feb 12, 9:44 PM EST | Special Weather Statement | MFL | Hendry | 61 min |
| Feb 12, 9:45 PM EST | Special Marine Warning | MFL | 45 min | |
| Feb 12, 9:54 PM EST | Special Marine Warning | MFL | 66 min | |
| Feb 12, 9:57 PM EST | Tornado Warning | MFL | Hendry, Palm Beach | 33 min |
| Feb 12, 10:06 PM EST | Special Marine Warning | MFL | 54 min | |
| Feb 12, 10:06 PM EST | Tornado Warning | MFL | Collier, Monroe | 24 min |
| Feb 12, 10:22 PM EST | Special Marine Warning | MFL | 83 min | |
| Feb 12, 10:29 PM EST | Special Weather Statement | MFL | Palm Beach | 31 min |
| Feb 12, 10:33 PM EST | Special Weather Statement | MFL | Broward | 57 min |
| Feb 12, 10:34 PM EST | Special Marine Warning | MFL | 56 min | |
| Feb 12, 10:37 PM EST | Special Weather Statement | MFL | Palm Beach | 53 min |
| Feb 12, 10:38 PM EST | Tornado Warning | MFL | Monroe | 52 min |
| Feb 12, 10:40 PM EST | Special Marine Warning | MFL | 35 min | |
| Feb 12, 10:47 PM EST | Special Weather Statement | MFL | Collier | 58 min |
| Feb 12, 10:54 PM EST | Special Weather Statement | MFL | Broward | 66 min |
| Feb 12, 10:55 PM EST | Special Marine Warning | MFL | 50 min | |
| Feb 12, 10:58 PM EST | Special Marine Warning | MFL | 92 min | |
| Feb 12, 11:06 PM EST | Tornado Warning | MFL | Broward, Palm Beach | 24 min |
| Feb 12, 11:13 PM EST | Tornado Warning | MFL | Broward, Palm Beach | 62 min |
| Feb 12, 11:24 PM EST | Special Marine Warning | MFL | 66 min | |
| Feb 12, 11:30 PM EST | Tornado Warning | MFL | Collier | 30 min |
| Feb 12, 11:42 PM EST | Special Weather Statement | MFL | Hendry | 33 min |
| Feb 12, 11:53 PM EST | Tornado Warning | MFL | Palm Beach | 52 min |
| Feb 12, 11:59 PM EST | Tornado Warning | MFL | Broward, Collier | 31 min |
| Feb 13, 12:09 AM EST | Tornado Warning | MFL | Monroe | 36 min |
| Feb 13, 12:22 AM EST | Special Marine Warning | MFL | 53 min | |
| Feb 13, 12:24 AM EST | Special Marine Warning | MFL | 2 hr | |
| Feb 13, 12:29 AM EST | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 39 min |
| Feb 13, 12:46 AM EST | Tornado Warning | MFL | Collier, Monroe | 29 min |
| Feb 13, 1:00 AM EST | Severe Thunderstorm Warning | MFL | Collier, Monroe | 45 min |
| Feb 13, 1:14 AM EST | Special Marine Warning | MFL | 61 min | |
| Feb 13, 1:17 AM EST | Tornado Warning | MFL | Broward, Collier | 28 min |
| Feb 13, 1:29 AM EST | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 51 min |
| Feb 13, 1:41 AM EST | Tornado Warning | MFL | Broward | 25 min |
| Feb 13, 1:55 AM EST | Special Weather Statement | MFL | Monroe | 50 min |
| Feb 13, 2:09 AM EST | Special Marine Warning | MFL | 96 min | |
| Feb 13, 2:15 AM EST | Special Weather Statement | MFL | Broward, Palm Beach | 60 min |
| Feb 13, 2:28 AM EST | Special Marine Warning | MFL | 92 min | |
| Feb 13, 2:49 AM EST | Special Weather Statement | MFL | Miami-Dade | 26 min |
| Feb 13, 3:37 AM EST | Special Marine Warning | MFL | 83 min | |
| Feb 13, 4:00 AM EST | Special Marine Warning | MFL | 60 min | |
| Feb 13, 8:17 AM EST | Special Marine Warning | MFL | 59 min | |
| Feb 13, 10:16 AM EST | Special Weather Statement | MFL | Monroe | 29 min |
| Feb 13, 10:38 AM EST | Special Weather Statement | MFL | Collier | 22 min |
| Feb 13, 11:00 AM EST | Special Marine Warning | MFL | 90 min | |
| Feb 13, 12:21 PM EST | Special Weather Statement | MFL | Broward | 24 min |
| Feb 13, 12:27 PM EST | Special Marine Warning | MFL | 75 min | |
| Feb 13, 12:46 PM EST | Special Weather Statement | MFL | Broward | 29 min |
| Feb 13, 12:56 PM EST | Special Weather Statement | MFL | Broward | 34 min |
| Feb 13, 1:15 PM EST | Special Weather Statement | MFL | Broward, Miami-Dade | 60 min |
| Feb 13, 1:35 PM EST | Special Marine Warning | MFL | 85 min | |
| Feb 13, 1:49 PM EST | Severe Thunderstorm Warning | MFL | Miami-Dade | 42 min |
| Feb 13, 2:09 PM EST | Special Weather Statement | MFL | Miami-Dade | 36 min |
| Feb 13, 2:52 PM EST | Special Marine Warning | MFL | 83 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.